I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Lasting side effects

User
Posted 31 Jul 2018 at 19:22

This is my first post although I have been a member since Nov 17.  I was diagnosed with PC in Nov 17 - localised.  Have completed a 6 month course of bicalutamide (150Mg) (stopped 12 Jun 18) and 20 sessions of Radiotherapy.  However, I still have moobs and painful nipples.  All other side effects seem to have gone - most side effects were quite minor (thankfully).  Question - how long will the remaining side effects potentially last?  Weight also increased by about 1 stone and although I am eating the same the weight is not disappearing!!!!  Views/help most welcome.  Regards.

User
Posted 31 Jul 2018 at 19:59
The moobs are often permanent although they may reduce a little as time goes on. The painful nipples - for some it wears off and for others it is permanent. In general, they say it takes as long for the side effects to wear off as the time you were taking the hormones so in your case, in 6 months you should have a better idea of which side effects are lingering.

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 01 Aug 2018 at 16:45
When weight goes up, there are only two ways to counter this - eat less and exercise more! You will be better able to counter the disease at your "fighting weight" and actually you should enjoy life more..

AC

User
Posted 01 Aug 2018 at 17:12

Thank you both for your responses.  Perhaps I am a little impatient in wanting to return to "normal".  Regards.

Edited by member 01 Aug 2018 at 17:13  | Reason: Not specified

User
Posted 01 Aug 2018 at 21:17

Hi, my treatment was the same as yours. My last Bicalitamide injection was around January, and the side effects finally finished this last month. The fatigue and hot flushes decreased gradually over the last couple of months, but the trigger fingers got worse, but only now am I confident that it's all over. I had put weight on, but 1 1/2 stone have disappeared over the last two months 

Sorry, but patience is the key.

User
Posted 01 Aug 2018 at 21:53
Are you sure you had bicalutimide Tykey? It is given as tablets not injections.
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 02 Aug 2018 at 10:19

Originally Posted by: Online Community Member
Are you sure you had bicalutimide Tykey? It is given as tablets not injections.

A little more grist to the mill😉

I now recollect I was on tablets for the first month, then changed to injections. When I asked why they used this approach they said that injections were better than tablets, but used tablets to start to test for severe reactions and they could immediately stop the medication, whereas with injections they couldn't take them out once they were in.

So to some extent we are both right, which is a nice state of affairs, isn't it.

 
Forum Jump  
©2018 Prostate Cancer UK